My right lower back gum, behind my wisdom tooth has been swollen for about 4 days now. It started bleeding on the 4th day. I have been gargling with warm salt water and mouthwash, but it doesn't seem to be helping. The pharmacist prescribed Cotrimoxazole DS tablets, but it has not helped either. It pains a lot! I have not been able to eat any food because it is extremely painful when i swallow.
Do you still have your wisdom teeth? You may need to get them removed if they're still there. It sounds like you have what we call pericornitis which is an infection of the gums around your wisdom tooth. A cleaning may remedy the situation temporarily but you may be prone to getting another infection in the future.
Are red swollen gums linked to autoimmune disease? I herd autoimmune diseases can cause tissue damage.
I have RA and other autoimmune disease and I want to know if I should continue with my inmunosupresores or stop them and take an antibiotic for my gums
I would consult with your physician in regards to your RA and other diseases. I personally feel that if you stop your immunosupressors, then you may be more likely to have other health issues and with the increase activity of your disease, may actually cause the gums to swell up more possibly. You may want to scale down the dosage possibly but that's for your physician to decide with you. If you feel your gums are swollen, you should go get a dental checkup and see whats the cause so you can address it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.